MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558930
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Should the device become available for analysis and there is any further relevant information, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx biliary dilatation balloon was used during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.It was reported that during preparation, the balloon was tested prior to use in a procedure, and it was noticed that the balloon was leaking due to a small hole.The procedure was completed with another cre rx biliary dilatation balloon.Note: the instructions for use (ifu) indicate that the balloon should not be pre-inflated.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation, that a cre rx biliary dilatation balloon was used, during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) procedure.Performed on (b)(6) 2021.It was reported, that during preparation.The balloon was tested, prior to use in a procedure.And it was noticed, that the balloon was leaking, due to a small hole.The procedure was completed with another cre rx biliary dilatation balloon.Note: the instructions for use (ifu), indicate that the balloon should not be pre-inflated.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a041001, captures the reportable event of balloon pinhole.Block h10: investigation result: a visual examination of the returned complaint device, found the balloon did not show visual defects.The catheter of the device was carefully inspected and no damages were found.Functional analysis was performed, and the balloon was inflated without a problem.However, the balloon would not hold pressure, due to a pinhole located at the proximal section of the body of the balloon.Thereby confirming, the reported event.This failure is likely, due to factors encountered during the procedure, such as the technique used by the physician, and/or the interaction between the balloon and the scope, during the procedure.Resulting to the found, failure of balloon pinhole.Therefore, the most probable root cause is adverse event related to procedure, because the adverse event occurred, during the procedure.And the device had no influence on event.A review of the device history record (dhr) was performed.And confirmed, that this device met all material, assembly and performance specifications.A labeling review was performed.And from the information available, this device was not used, per the instructions for use (ifu)/product label.As the balloon was pre-inflated.

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11509398
Report Number3005099803-2021-01063
Device Sequence Number2777088
Product Code FGE
UDI-Device Identifier08714729965480
UDI-Public08714729965480
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model NumberM00558930
Device Catalogue Number5893
Device Lot Number0024275312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1